Flood, Black Hawk
- When
- April 1, 12:00 AM CST to April 14, 11:00 PM CST
- Where
- Black Hawk County, Countywide
- Property damage
- $5,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -92.283
Minor flooding tool place over a large part of northwest and north central Iowa during the month. In actuality, the far northern sites in the upper reaches of the Des Moines River Basin remained above flood stage through the entire month.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Minor flooding tool place over a large part of northwest and north central Iowa during the month. In actuality, the far northern sites in the upper reaches of the Des Moines River Basin remained above flood stage through the entire month. A significant rainfall event of 2 to 4 inches over a several day period from late March through the 2nd of April resulted in minor flooding along many of the main stem rivers in the northwest and north central counties. The flooding was limited lowland agricultural areas. Damage was very minor. Much of the flooding had subsided by the middle of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Mar 31, 6:30 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 630 PM CST FRI MAR 31 2006 .DISCUSSION... UPDATED TO REFLECT EXPIRED WIND ADVISORY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && FORSTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 454 PM CST FRI MAR 31 2006 IAZ004>007-015>017-023>028-033>039-046>050-060>062-075-086-097- 011200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MAHASKA-WAPELLO-DAVIS- 454 PM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA... NORTHEAST OF A LINE FROM CARROLL...TO ADEL...TO ALBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE ANTICIPATED LATE SATURDAY NIGHT AND SUNDAY. A FEW OF THE STORMS MAY BE SEVERE...FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. ADDITIONAL THUNDERSTORM REDEVELOPMENT IS EXPECTED SUNDAY AFTERNOON. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. MANY LOCATIONS WILL RECEIVE THREE QUARTERS OF AN INCH OR MORE OF TOTAL RAINFALL THROUGH THE PERIOD...WITH ISOLATED AMOUNTS AROUND TWO INCHES POSSIBLE. ISOLATED FLASH FLOODING CANNOT BE RULED OUT...AND RISES ON AREA RIVERS AND STREAMS COULD OCCUR NEXT WEEK. ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RE-ENTER THE FORECAST...MAINLY AROUND WEDNESDAY AND THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE SATURDAY NIGHT AND SUNDAY. IAZ044-045-057>059-070>074-081>085-092>096-011200- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN- MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE- 454 PM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...SOUTHWEST OF A LINE FROM CARROLL...TO ADEL...TO ALBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE ANTICIPATED LATE SATURDAY NIGHT AND SUNDAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. THUNDERSTORM REDEVELOPMENT IS EXPECTED SUNDAY AFTERNOON...WITH THE ADDITIONAL THREAT OF ISOLATED TORNADOES. MANY LOCATIONS WILL RECEIVE AN INCH OR MORE OF TOTAL RAINFALL THROUGH THE PERIOD...WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. FLASH FLOODING WILL BE A THREAT AND RISES ON AREA RIVERS AND STREAMS COULD OCCUR NEXT WEEK. ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RE-ENTER THE FORECAST...MAINLY AROUND WEDNESDAY AND THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE SATURDAY NIGHT AND SUNDAY. KINNEY
The national radar mosaic for the moment the first event began.
15 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496313, 5496314, 5496315, 5496316, 5496317, 5496318, 5496319, 5496320, 5496321, 5496322, 5496323, 5496324, 5496325, 5496326, 5496327.